Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 8, 2005, 9:03 AM EST for Dillon County, Florence County, Marion County, South Carolina; Robeson County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2005, 9:03 AM EST (14:03 UTC)
- Expired
- Mar 8, 2005, 9:45 AM EST
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Robeson County, NC, Dillon County, SC, Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 8:35 AM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 081406
SVRILM
NCC155-SCC033-041-067-081445-
/O.NEW.KILM.SV.W.0005.050308T1403Z-050308T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
903 AM EST TUE MAR 8 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 945 AM EST
* AT 900 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BENNETTSVILLE TO 15 MILES SOUTHWEST OF
DARLINGTON...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TIMMONSVILLE AROUND 910 AM...
SARDIS AROUND 915 AM...
RAEMON AROUND 920 AM...
MARS BLUFF AROUND 925 AM...
PEMBROKE AROUND 930 AM...
FLOYDALE AROUND 935 AM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
DAMAGING WINDS UP TO 61 MPH MPH WERE REPORTED AT THE DARLINGTON
COUNTY JETPORT WITH THESE STORMS. THESE ARE DANGEROUS STORMS...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3470 7940 3453 7948 3439 7958 3431 7962
3429 7970 3424 7982 3414 8000 3408 8006
3401 7995 3396 7942 3419 7916 3429 7909
3439 7900 3463 7881
$$
RAN1 follow-up statement
000
WWUS52 KILM 081434
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
932 AM EST TUE MAR 8 2005
NCC155-SCC033-041-067-081445-
/O.CON.KILM.SV.W.0005.000000T0000Z-050308T1445Z/
ROBESON NC-DILLON SC-FLORENCE SC-MARION SC-
932 AM EST TUE MAR 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM EST FOR
MARION...FLORENCE...DILLON AND ROBESON COUNTIES...
AT 931 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LUMBERTON TO FRIENDSHIP...OR ALONG A LINE EXTENDING
FROM LUMBERTON TO 9 MILES SOUTHWEST OF MARION...MOVING EAST AT 50
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MULLINS BY 935
BARNESVILLE BY 940
FAIRBLUFF BY 945
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3470 7940 3453 7948 3439 7958 3431 7962
3429 7970 3424 7982 3414 8000 3408 8006
3401 7995 3396 7942 3419 7916 3429 7909
3439 7900 3463 7881
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:50 AM EST, 13 minutes earlier.
Area forecast discussion, Mar 8, 8:50 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 850 AM EST TUE MAR 8 2005 .SHORT TERM (THIS AFTERNOON)... HAVE ALREADY UPDATED THE ZONES TO REFLECT THE SEVERE THUNDERSTORM WATCH. ALTHOUGH IT IS IN EFFECT UNTIL 18Z...THE BULK OF THE CONVECTION WILL BE OFF THIS PART OF THE CAROLINA COAST BY THAT TIME. LINE OF STORMS MOVING INTO THE WESTERN FORECAST AREA ASSOCIATED WITH THE COLD FRONT IS PRODUCING STRONG WIND GUSTS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE. SOME HEATING AHEAD OF THE FRONT COULD LEAD TO SOME DESTABILIZATION...WHICH SHOULD ALLOW THE LINE TO HOLD TOGETHER AS IT MOVES TO THE COAST. STRONG GRADIENT WINDS EXPECTED AS WELL...THUS WILL LEAVE THE WIND ADVISORY IN PLACE AS IS. WILL BE ISSUING ADDITIONAL ZONE UPDATES AS THE STORMS CLEAR PORTIONS OF THE COUNTY WARNING AREA. && .MARINE... GALE WARNING WILL CONTINUE...AND HAVE ALREADY UPDATED THE COASTAL WATERS FORECAST FOR THE SEVERE THUNDERSTORM WATCH. THE LINE OF STORMS MOVING ACROSS THE PEE DEE SHOULD HOLD TOGETHER AS IT CROSSES THE REMAINDER OF THE COASTAL PLAINS TO THE COASTAL WATERS. WIND GUSTS IN EXCESS OF 50 KT ARE POSSIBLE ALONG THE LINE. FOR THE UPDATE HAVE INCREASED SEAS. && .AVIATION... IFR-MVFR CONDITIONS POSSIBLE THROUGH THE MORNING AS THE LINE OF STORMS MOVES THROUGH THE AREA. SHIFTING WIND GUSTS WILL ALSO BE A PROBLEM AS THE COLD FRONT PASSES THROUGH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...WIND ADVISORY ALL ZONES. SC...WIND ADVISORY ALL ZONES. MARINE...GALE WARNING AMZ250-252-254-256. && SHORT TERM/MARINE/AVIATION...PFAFF
Hazardous weather outlook, Mar 8, 3:56 AM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EST TUE MAR 8 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091105- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 356 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS THIS MORNING...AHEAD OF A STRONG COLD FRONT. THE PRIMARY SEVERE POTENTIAL WILL BE FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. WIND GUSTS 40 TO 45 MPH HAVE ALREADY BEEN REPORTED ACROSS EASTERN PORTIONS OF THE CAROLINAS THIS MORNING. THE THREAT WILL END AFTER THE COLD FRONT PUSHES ACROSS THE AREA...BETWEEN NOON AND 1 PM TODAY. WIND ADVISORY IS IN EFFECT FOR ALL SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. SEE LATEST STATEMENTS AND FORECASTS.. GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS TODAY. SEE LATEST STATEMENTS AND FORECASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Mar 8, 4:57 AM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 457 AM EST TUE MAR 8 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-081900- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 457 AM EST TUE MAR 8 2005 ...ISOLATED SEVERE WEATHER POSSIBLE THROUGH LATE MORNING TODAY... THE ISOLATED THUNDERSTORM ACTIVITY THAT OCCURS ACROSS THE AREA THIS MORNING...WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A STRONG COLD FRONT WILL MOVE EAST...CROSSING THE AREA LATE THIS MORNING...AND OFF THE CAROLINA COASTS BY EARLY AFTERNOON. ONCE THE COLD FRONT MOVES THROUGH...THE POTENTIAL FOR SEVERE WEATHER WILL DIMINISH. AFTER THE COLD FRONT...WINDS ACROSS THE AREA WILL REMAIN STRONG AND GUSTY AS A RESULT OF A STRONG PRESSURE GRADIENT ACROSS THE AREA ...AND NOT AS A RESULT OF ANY THUNDERSTORM ACTIVITY. A WIND ADVISORY HAS BEEN POSTED FOR THE REGION TODAY. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. RESIDENTS IN THE REGION SHOULD PREPARE FOR THE GUSTY WINDS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM HOEHLER
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:25 AM EST | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 50 min |
| Mar 8, 9:37 AM EST | Special Marine Warning | ILM | 68 min | |
| Mar 8, 9:38 AM EST | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion | 52 min |
| Mar 8, 9:38 AM EST | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion | 52 min |
| Mar 8, 10:06 AM EST | Severe Thunderstorm Warning | ILM | Horry | 54 min |
| Mar 8, 10:23 AM EST | Special Marine Warning | ILM | 82 min | |
| Mar 8, 10:48 AM EST | Special Marine Warning | ILM | 57 min | |
| Mar 8, 10:55 AM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 20 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.